Claritin Vs Claritin D
Both Claritin and Claritin D are antihistamines that are used to help treat your allergy symptoms. Claritin D also contains a decongestant that can help alleviate the symptoms of sinus pressure and nasal congestion. Both products are available over-the-counter.
You can find Claritin as a 10 mg tablet, a 5 or 10 mg rapidly-disintegrating tablet, a 10 mg chewable tablet, and as a 5 mg syrup, This product should be taken once per day. Always follow the dosing directions as listed on the manufacturer packaging for guidance. Claritin may interact with some antibiotics, anti fungal medications, and acid-reducing treatments. Claritin is not recommended for children under the age of six unless otherwise directed by a doctor. Chewable tablets should not be taken by children younger than the age of two unless a pediatric doctor recommends it.
Claritin Side Effects
Some side effects of Claritin may include headache, sleepiness or drowsiness, nervousness, stomach pain, or dry mouth. Some people may also experience diarrhea, sore throat, eye redness/blurred vision, or hoarseness. Severe or prolonged side effects such as akin rash or nosebleed should be reported to a doctor right away.
What Is Claritin?
Claritin is an over-the-counter medication used to help relieve the symptoms associated with allergies.
Is Claritin An Antihistamine?
Yes, Claritin is an antihistamine that blocks the action of histamine, a substance in the body that prompts allergy symptoms such as sneezing, runny nose, itching, or skin rashes. Its scientific name is loratadine.
How Long Does It Take For Claritin To Work?
Claritin may help begin to provide relief within one to three hours. It reaches its peak effectiveness after approximately the eight to 12-hour mark. Most forms of Claritin will last for 24 hours, so it's best taken just once per day for the most effective results.
Does Claritin Make You Drowsy?
Most Claritin tablets are available in a non-drowsy formula when taken as directed. However, some anti-allergy medications can still make you drowsy, so be aware when taking Claritin before driving or operating heavy machinery.
What Is In Claritin?
Claritin contains an ingredient called loratadine, an antihistamine used to treat some of the most common symptoms of allergies. This ingredient does not prevent hives or severe allergic reactions, such as anaphylaxis.